MAUDE Adverse Event Report: 3M HEALTH CARE NEXCARE FLEXIBLE CLEAR TAPE; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE NEXCARE FLEXIBLE CLEAR TAPE; TAPE AND BANDAGE, ADHESIVE
Model Number 771-2PK
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erythema (1840); Itching Sensation (1943); Skin Irritation (2076)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt information was not provided.This product has a 5 year shelf life.Information was not provided.No sample was provided to 3m for evaluation.Root cause of reported issue was not established.The 2-year complaint history was reviewed for the product's global sales code (gsc) of szn and reported product lot #20216j.No trends were observed.3m will continue to monitor.
 
Event or Problem Description
A male customer reported that he applied the referenced tape to secure a catheter to his inner right thigh on (b)(6) 2020.The tape was reportedly worn while laying down and during showers/baths.The customer reported that he initially used different tape brand for securement without any issues.Prior to application the customer showered, then allowed the skin area to dry.The tape was worn for a couple of hours.Exact duration of wear was not specified.The customer alleged that his thigh began to get red, bumpy and itchy during wear.The reaction was reportedly in the shape of the tape adhesive.No known allergies or skin sensitivities were specified.The customer applied the tape for the next two days, while showering, for a couple of hours each wear.The skin area reportedly worsened and became redder during this time frame.Tiny blisters allegedly formed on the skin.The customer visited a doctor on (b)(6) 2020.The doctor reportedly advised the customer the skin reaction was caused by the tape adhesive and prescribed hydrocortisone cream.The customer switched to using paper tape.The affected skin area reportedly improved.

Brand Name
NEXCARE FLEXIBLE CLEAR TAPE
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul, mn
MDR Report Key10264530
Report Number2110898-2020-00030
Device Sequence Number17010134
Product Code KGX
UDI-Device Identifier00051131212732
UDI-Public00051131212732
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date05/05/2025
Device Model Number771-2PK
Device Catalogue Number771-2PK
Device Lot Number20126J
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2020
Initial Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;